Top
20
Doctor insights on: Advil For Children

Share
1

1
Is tylenol (acetaminophen) or motrin better for older adults for the flu?

Is tylenol (acetaminophen) or motrin better for older adults for the flu?

Both work, but...: Both are effective at reducing fever, aches and pains. Both are generally safe, in appropriate doses. Motrin is antiinflammatory, tylenol (acetaminophen) is not. Tylenol (acetaminophen) can affect liver function, especially in drinkers. Motrin can irritate stomachs, can cause bleedingulcers, or kidney problems. Side effects/risks can vary with underlying medical condition, other meds, dosage, and duration of use. Ask your doc. ...Read more

See 1 more doctor answer

Ibuprofen (Definition)

Ibuprofen is a nonsteroidal anti-inflammatory drug (nsaid). It works by reducing hormones that cause inflammation and pain in the body. Ibuprofen is used to reduce fever and treat pain or inflammation caused by many conditions such as headache, toothache, back pain, arthritis, menstrual ...Read more


2

2
Tylenol (acetaminophen) vs ibuprofen for kids; any recommendations?

Tylenol (acetaminophen) vs ibuprofen for kids; any recommendations?

Depends: Ibuprofen is my preferred med. It lasts longer (isn't gives so often). I shouldn't be given < 6m due to risks of kidney irritation. Tylenol (acetaminophen) is a fine med but doesn't last as long. I don't recommend alternating the two when a kid has a fever as I have never seen it work well & i respect but don't worry so much about fever. Parents should pay more attention to fluid intake when ill than temperature. ...Read more

4

4
Aspercreme ok for children?

Aspercreme ok for children?

I don't recommend it: This is a topical product that contains salycilates. Although it is unlikely it would be absorbed in a significant amount, there is a possibility a kid could ingest some.We have not uses salycilates in kids under 16 for decades since their association with reye syndrome. ...Read more

5

5
Could adults take childrens motrin?

Could adults take childrens motrin?

Yes: The kid tabs vary in strength from 50-100mg (junior usually 100) depending on the manufacturer. The liquid usually has a strength of 100mg/5cc. Adult dosage runs 200 to 400mg while maximum adult dosage is 600mg up to 4 times a day. ...Read more

6

6
Can i mix children's Advil (ibuprofen) with childrens allergy medicine?

Can i mix children's Advil (ibuprofen) with childrens allergy medicine?

Depends: Many children's medication preparations have antihistamines, which is the active ingredient in the allergy medicines. So, you have to be careful- i would ask your pediatrician about the exact preparation you plan to use and the reason for the use. ...Read more

Dr. Al Hegab Dr. Hegab
2 doctors agreed:
8

8
Is it possible for you to mix children's tylenol (acetaminophen) with children's allegra?

Dr. Al Hegab Dr. Hegab
2 doctors agreed:
Is it possible for you to mix children's tylenol (acetaminophen) with children's allegra?

Yes: I don't believe there is any problem, but don't exceed recommended doses. ...Read more

10

10
What is the treatment for children's motrin (ibuprofen) overdose?

What is the treatment for children's motrin (ibuprofen) overdose?

Activated charcoal: If presenting to the er within 1-2 hours of ingestion, activated charcoal can be administered to reduce absorption. Otherwise, physicians treat the symptoms of advil (ibuprofen) overdose, mainly maintaining cardiac, respiratory, and renal functioning such as IV fluids. ...Read more

11

11
Can a teenager take Advil (ibuprofen) for headaches?

Can a teenager take Advil (ibuprofen) for headaches?

Yes: 400 mg or even 600 depending on the size of the teen. Always take it with food. Check with your doctor if there are other medications the patient is taking to be sure there is no drug interaction. See your doctor if the headaches are getting worse, happening more often, or if they are accompanied by other symptoms such as difficulty walking, unsteady gait, vision changes, personality changes etc. ...Read more

12

12
Is disudrin bad for children?

Is disudrin bad for children?

Depends on age: Disudrin is a decongestant. This type medicine is not routinely used in children under 4. Side effect in older children are similar to what you might see with caffeine: jittery, can't sleep. No cold medicines make a cold go away any faster. It is ok not to give any medicines. ...Read more

13

13
Tylenol (acetaminophen) or Advil for a headache for a heart patient?

Tylenol (acetaminophen) or Advil for a headache for a heart patient?

If you take: Baby Aspirin then avoid use of advil because it can counteract anti-clotting effects of aspirin. Tylenol (acetaminophen) is a good drug for headaches. ...Read more

14

14
Does loratadine interact with ibuprofen or acetaminophen? Also, is it ok for an adult to alternate ibuprofen and acetaminophen for pain?

Does loratadine  interact with ibuprofen or acetaminophen? Also, is it ok for an adult to alternate ibuprofen and acetaminophen for pain?

No interraction: Loratadine is an antihistamine and no reactions with ibuprofen or acetaminophen are reported. It is acceptable to alternate ibuprofen with acetaminophen for pain In their proper doses. ...Read more

Dr. Jay Park Dr. Park
2 doctors agreed:
15

15
Is it better to take tylenol (acetaminophen) or motrin for a child's fever?

Dr. Jay Park Dr. Park
2 doctors agreed:
Is it better to take tylenol (acetaminophen) or motrin for a child's fever?

No big difference: Only measurable difference would be duration of antipyretic effect, i.e., tylenol (acetaminophen) for 4 hours vs Motrin 6 hrs. The efficacy is pretty much same at usual dose at 10 mg per kg of body weight. ...Read more

16

16
Can I use children's ibuprofen with cefdinir?

Yes: There is no interaction between both drugs. ...Read more

17

17
Is ibuprofen or tylenol (acetaminophen) better for a nursing mother?

Is ibuprofen or tylenol (acetaminophen) better for a nursing mother?

Acetaminophen: Acetaminophen (tylenol) is recommended over Ibuprofen for nursing mothers. However, both medications can be found in trace amounts in breastmilk. ...Read more

See 1 more doctor answer
18

18
Is children triaminic pain reliever good for earache?

Is children triaminic pain reliever good for earache?

Pain reliever: As a pain reliever, it may help with the pain of an ear ache. However, the pain is likely to return as the medicine wears off, so be prepared to medicate multiple times. See your doctor so the child can get started on appropriate medicine if indicated after the offending ear is examined. ...Read more

Dr. Jay Park Dr. Park
2 doctors agreed:
20

20
What would happen if a child was accidentally given 2 mls more of Advil (ibuprofen) children's syrup, than they were supposed to get?

Dr. Jay Park Dr. Park
2 doctors agreed:
What would happen if a child was accidentally given 2 mls more of Advil (ibuprofen) children's syrup, than they were supposed to get?

Nothing serious: Ingestion of an additional 2 ml of ibuprofen(motrin) is not expected to exert any serious consequence unless repeated. ...Read more

Dr. Heidi Fowler
1,819 doctors shared insights

Advil (Definition)

Advil ...Read more